MAUDE Adverse Event Report: VYAIRE MEDICAL INC. AIRLIFE NASAL OXYGEN CANNULA CURVED, FLARED TIP, WITH 7 FEET (2.1 M) CRUSH RESIS; CANNULA, NASAL, OXYGEN

VYAIRE MEDICAL INC. AIRLIFE NASAL OXYGEN CANNULA CURVED, FLARED TIP, WITH 7 FEET (2.1 M) CRUSH RESIS; CANNULA, NASAL, OXYGEN
Model Number CANNULA CRVD FLARE TIP W/7FT DISP 50/CS
Medical Device Problem Codes Disconnection (1171); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: 81 other - at this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.On follow-up, the customer confirmed that the patient suffered transient severe hypoxia without aftereffects.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.H3 other text : device not returned yet.
 
Event or Problem Description
It was reported to vyaire medical that the connection at the beginning of the 001320 - airlife¿ nasal oxygen cannula curved, flared tip, with 7 feet (2.1 m) crush resistant tubing, over-the-ear style has changed.It is now stiffer/more rigid.As such, the goggle tip is not very compatible with the tip of the aquapak humidifier, causing frequent disconnections.The reported issue happened during patient use.
 
Additional Manufacturer Narrative
Device evaluation: g3, g6, h2, h3, h6 and h10.Based on the investigation and the decontaminated physical samples received, we cannot confirm the reported defect since the samples were dimensionally inspected to measure the entrance of the green tips, and the samples came out acceptable in measuring within drawing specifications.In addition, the device history record was reviewed, and no issues were found during manufacturing.Therefore, the root cause was not confirmed.

Brand Name
AIRLIFE NASAL OXYGEN CANNULA CURVED, FLARED TIP, WITH 7 FEET (2.1 M) CRUSH RESIS
Common Device Name
CANNULA, NASAL, OXYGEN
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
PRODUCTOS UROLOGOS DE MEXICO S.A. DE C.V.
cerrada vía de la producción
parque undustrial mexicali iii
mexicali 21397
MX   21397
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
2402760001
MDR Report Key17331014
Report Number8030673-2023-00335
Device Sequence Number7404971
Product Code CAT
UDI-Device Identifier10190752116160
UDI-Public(01)10190752116160(10)0004224228
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCANNULA CRVD FLARE TIP W/7FT DISP 50/CS
Device Catalogue Number001320
Device Lot Number0004224228
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown